Anxiety Support
33,854 members38,089 posts

Citalopram & REALLY Irritating Cough!

Hello - I'm 45 and have been on 20mg of Citalopram for Anxiety and IBS (D) since about November. Since December I have had this really annoying cough which is ten times worse at night but constantly tickling my throat throughout the day as well. Today I actually ACHE from coughing so much. Apparently the earliest Doctors appointment I can get is 10 days time (great). I did actually go the doctor just before Christmas with regards to my cough but my Doctor said they weren't aware of Coughing being a side affect of Citalopram - but I feel sure it must be?!

Has anyone else experienced this? I am loathed to come of my meds as I am feeling so much better (emotionally and my IBS seems better under control) but I'm not sure I can crack on much longer with this cough.

Any advice would be great, thank you !

5 Replies
oldestnewest

Hi I've been on cit , for a long time not had a cough as a side effect... However I'm a similar age a did have a tickely cough for ages well into January and especially worse at night ... I think there are lots of viruses this time of year the weather and central heating can all contribute .. If you're doing ok on the cit I'd stick with it.. Hopefully the coughing will soon disappear.

Reply

You could just have a dry throat, try drinking more water.

1 like
Reply

I have the same, tickly annoying cough for a whole year i have been on citolpram !

Reply

Ive been on Citolpram for a year and always had a tickly cough

Reply

I'm on 40 mg of citalopram and I haven't noticed any cough with mine

Reply

You may also like...